|HIV AND OBESE
Aug 7, 2004
I tested Positive two years ago and since that time have gained almost fifty pounds since being placed on Meds, Kaletra, Videx, and Epivir. My blood pressure has gone high for the first time in my life. I am so swollen and retain so much water that I cannot wear shoes, only flip flops. I am getting no answer from my Dr. other than lets just wait and see. My BP was 148/98 lying down, 160/100 standing. I am having trouble breathing. I have been eating correctly with the help of a nutritionalist and was an active person. The more I stand on my feet, the more swollen I get. I drink plenty of water. I am now off of all meds per Dr.s advice. Do any of you have an idea of what is going on and why I am retaining so much water and have pitting edema. My T-cell is 450 and VL is 12,900. Thanks for taking the time to read this letter.
Response from Dr. Lee
There are many reasons for retaining water. Most are not directly related to HIV or to the meds. I do not understand how the meds "caused" such a weight gain. It is clear that the weight gain can cause BP elevations, etc. If your doc is giving you "no answer" and instead has stopped all your meds, I suggest you find a doctor who will talk to you and help you understand better what is up. (One question would be what's going on with your kidneys.)
Dont know what is happening
Please dont ignore Dr.Sharon. Not seen an answer to my concern....
- If The Viral Load Is Zero Does That Mean You Have Cleared The Hepatitis C Virus?
- Will Antibiotics Cure Shingles?
- When Shingles Scab Up Are They Still Contagious?
- What Will Happen If You Have Sex While Having Hpv?
- What To Expect From First Herpes Outbreak?
- What Does A Herpes Simplex Outbreak Feel Like?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.